MAUDE Adverse Event Report: BENVENUE MEDICAL, INC LUNA 3D LORDOTIC 8 DEGREE IMPLANT KIT, 12 MM; 12MM, 8-DEGREE, LUNA 3D LORDOTIC IMPLANT KIT

BENVENUE MEDICAL, INC LUNA 3D LORDOTIC 8 DEGREE IMPLANT KIT, 12 MM; 12MM, 8-DEGREE, LUNA 3D LORDOTIC IMPLANT KIT
Model Number LUN3012-08
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Unintended Movement (3026)
Health Effect - Clinical Code Pain (1994)
Date of Event 04/24/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Post-operative pain and implant migration are listed in the device instructions for use (ifu) and in the procedural technique guide as known possible adverse effects associated with use of the system.Available images of the original procedure were reviewed and revealed that the patient had uneventful placement of a luna cage at the indicated level l5/s1.Based on imaging only since no returned implant was provided, there are no intra-operative factors that would explain implant migration.The luna implant appears to be properly positioned and is properly zipped.However, the implant appears to not be fully seated, but it is properly locked.It is unknown if the incomplete seating contributed to this failure, considering that the implant was properly locked.Therefore, the root cause of this failure cannot be definitively determined.A review of the lot history record confirmed no manufacturing nonconformities issued to the reported lot that would have caused or contributed to this event.Based on review of the information provided, there is no indication of a product quality issue with respect to manufacture, design or labeling.No additional information was provided.Device not returned to manufacturer.
 
Event or Problem Description
On (b)(4) 2017, the company became aware of a luna device disassembled post-operatively and the middle member migrated posteriorly.Disassembly and subsequent migration occurred sometime between the original case and 6-weeks post-op.At the time of the event, revision surgery was to be determined.Since the migration was causing the patient pain, revision surgery was scheduled and completed on (b)(6) 2017.Implant was removed successfully and replaced by another luna device at the same level.All symptoms returned to normal post re-operation.

Brand Name
LUNA 3D LORDOTIC 8 DEGREE IMPLANT KIT, 12 MM
Common Device Name
12MM, 8-DEGREE, LUNA 3D LORDOTIC IMPLANT KIT
Manufacturer (Section D)
BENVENUE MEDICAL, INC
5403 betsy ross drive
santa clara CA 95054
MDR Report Key6590058
Report Number3007033608-2017-00006
Device Sequence Number369485
Product Code MAX
UDI-Device Identifier00813478020339
UDI-Public(01)00813478020339(17)170328(10)167272002
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician Assistant
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 05/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2017
Device Model NumberLUN3012-08
Device Catalogue NumberLUN3012-08
Device Lot Number16272002 OR 16327002
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2017
Initial Report FDA Received Date05/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;